Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 16, 2023, 12:07 AM CST for 4 counties in Oklahoma. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2023, 12:07 AM CST (06:07 UTC)
- Expired
- Feb 16, 2023, 12:45 AM CST
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 12:33 AM CST | HAIL 1.75 | 2 W Poteau, OK | |
| Feb 16, 12:39 AM CST | HAIL 1 | Cameron, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:44 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS54 KTSA 160607
SVRTSA
OKC061-077-079-127-160645-
/O.NEW.KTSA.SV.W.0028.230216T0607Z-230216T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1207 AM CST Thu Feb 16 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Pushmataha County in southeastern Oklahoma...
Southeastern Haskell County in southeastern Oklahoma...
Latimer County in southeastern Oklahoma...
Le Flore County in southeastern Oklahoma...
* Until 1245 AM CST.
* At 1206 AM CST, severe thunderstorms were located along a line
extending from 7 miles south of Bokoshe to 3 miles northwest of
Talimena State Park to 2 miles south of Dunbar, moving east at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Wilburton...
Clayton... Heavener...
Panama... Talihina...
Wister... Howe...
Red Oak... Mccurtain...
Fanshawe... Cameron...
Albion... Talimena State Park...
Snow... Tuskahoma...
Mc Curtain... Stanley...
Kiamichi... Whitesboro...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3431 9574 3460 9554 3460 9551 3463 9551
3486 9535 3515 9502 3522 9444 3482 9447
3450 9489 3451 9504 3442 9505
TIME...MOT...LOC 0606Z 262DEG 43KT 3508 9481 3481 9500 3442 9556
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
531
WWUS54 KTSA 160626
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1226 AM CST Thu Feb 16 2023
OKC061-160636-
/O.CAN.KTSA.SV.W.0028.000000T0000Z-230216T0645Z/
Haskell OK-
1226 AM CST Thu Feb 16 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
southeastern Oklahoma.
LAT...LON 3433 9561 3462 9539 3484 9506 3518 9477
3522 9444 3482 9447 3450 9489 3451 9504
3439 9526 3434 9555
TIME...MOT...LOC 0626Z 254DEG 24KT 3511 9465 3484 9484 3445 9540
$$
OKC077-079-127-160645-
/O.CON.KTSA.SV.W.0028.000000T0000Z-230216T0645Z/
Pushmataha OK-Latimer OK-Le Flore OK-
1226 AM CST Thu Feb 16 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHERN PUSHMATAHA...SOUTHEASTERN LATIMER AND LE FLORE
COUNTIES...
At 1226 AM CST, severe thunderstorms were located along a line
extending from 3 miles south of Panama to 7 miles northeast of
Talimena State Park to 4 miles north of Snow, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Poteau... Clayton...
Heavener... Panama...
Talihina... Wister...
Howe... Fanshawe...
Cameron... Albion...
Talimena State Park... Snow...
Tuskahoma... Kiamichi...
Whitesboro... Clayton Lake State Park...
Bengal... Lake Wister State Park...
Nashoba... Muse...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3433 9561 3462 9539 3484 9506 3518 9477
3522 9444 3482 9447 3450 9489 3451 9504
3439 9526 3434 9555
TIME...MOT...LOC 0626Z 254DEG 24KT 3511 9465 3484 9484 3445 9540
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:04 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 15, 11:04 PM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1104 PM CST Wed Feb 15 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 842 PM CST Wed Feb 15 2023 Storms from NE OK through south central OK have expanded in coverage the last few hours with scattered svr storms ongoing nearer the moisture defined warm front extending through SE OK. This has verified well with the recent short term guidance and the evening update will accept the near term solutions of expanding storms eastward as the cold front begins to surge eastward. Ongoing forecast has this well handled the update will largely be to refine timing of the higher precip chances. The severe potential also looks to be highest along and south of Interstate 40 where a window of more substantial moisture return remains possible. && .LONG TERM... (Thursday through Wednesday) Issued at 200 PM CST Wed Feb 15 2023 Cold and breezy conditions are expected behind departing system into Thursday and continue through Thursday night. Wind chill indices are forecast to fall into the teens across much of the area by Friday morning although winds will begin to decrease as surface high pressure continues to build over the region. Quiet weather anticipated with a warming trend over the weekend into early part of next week. Still some significant timing differences in the operational models with cold front mid week, but precipitation chances will once again increase during the Tuesday, Wednesday time frame as upper system approaches. Stayed close to NBM guidance through the extended periods. && .AVIATION... (06Z TAFS) Issued at 1104 PM CST Wed Feb 15 2023 Showers and thunderstorms will continue to spread eastward across the CWA as a cold front pushes through the CWA and an upper level low lifts through the region. Within the convection...MVFR conditions and gusty winds will be possible. Behind the front and precip...MVFR/IFR ceilings are forecast to become common over the CWA overnight and continue into Thursday afternoon. During the afternoon...parts of Eastern Oklahoma and West Central Arkansas could lift back to low end VFR through the end of the TAF period. MVFR ceilings look to remain for far Northwest Arkansas through the end of the TAF period. Also behind the front...gusty west to northwesterly winds are forecast through the majority of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 29 39 23 48 / 40 0 0 0 FSM 39 48 27 49 / 80 0 0 0 MLC 32 42 24 48 / 80 0 0 0 BVO 24 37 19 48 / 20 0 0 0 FYV 33 44 22 46 / 80 0 0 0 BYV 35 47 23 44 / 60 0 0 0 MKO 32 40 24 46 / 80 0 0 0 MIO 29 36 21 45 / 20 0 0 0 F10 30 40 24 48 / 90 0 0 0 HHW 37 45 27 49 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....12 AVIATION...20
Hazardous weather outlook, Feb 15, 4:46 PM CST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Wed Feb 15 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Wed Feb 15 2023
...SEVERE WEATHER POTENTIAL THROUGH EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Along and south of a line from McAlester Oklahoma to
Fort Smith Arkansas.
ONSET...After 7 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...South of Interstate 44.
ONSET...After 7 PM.
AREA AT GREATEST RISK...Southeast Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After midnight.
DISCUSSION...
Scattered storms have developed across north central Texas late this
afternoon and these storms will expand in coverage as they spread
eastward this evening. Severe weather potential will increase across
portions of eastern Oklahoma as these storms pass. Large hail and
locally damaging winds will be the primary hazards. The tornadic
potential may increase across southeast Oklahoma as low level
moisture increases and winds fields strengthen. Storms will spread
east of the region by the early morning hours on Thursday.
Gusty northwest winds will develop after midnight as the a
strong cold front passes. Winds gusts 30 to 40 mph will be possible
through the overnight hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Fire Weather and High Wind Potential.
MONDAY and TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Northwest winds will remain gusty behind the cold front on
Thursday. Winds return southerly over the weekend and
will become gusty. The warmer, drier and windier conditions will
raise fire weather concerns, especially by Sunday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Feb 15, 11:31 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL SALLISAW 35.46N 94.79W
02/15/2023 E0.88 INCH SEQUOYAH OK PUBLIC
1129 PM HAIL 1 N SPRINGDALE 36.20N 94.13W
02/15/2023 E1.00 INCH WASHINGTON AR BROADCAST MEDIA
1124 PM HAIL 1 S BEAVER 36.46N 93.77W
02/15/2023 U1.00 INCH CARROLL AR PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Feb 15, 11:46 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL 1 W GOWEN 34.88N 95.50W
02/15/2023 E1.75 INCH LATIMER OK LAW ENFORCEMENT
HAIL REPORTED 8 MILES WEST OF WILBURTON BY
TRIBAL PD.
&&Local storm report, Feb 15, 11:47 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 1 W EUREKA SPRINGS 36.40N 93.75W
02/15/2023 U1.25 INCH CARROLL AR PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
1135 PM HAIL 1 W GRANDVIEW 36.44N 93.65W
02/15/2023 U1.00 INCH CARROLL AR PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Feb 15, 11:51 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND GST VAN BUREN 35.44N 94.35W
02/15/2023 E60 MPH CRAWFORD AR TRAINED SPOTTER
1102 PM HAIL 1 SW ROGERS 36.33N 94.13W
02/15/2023 M1.75 INCH BENTON AR TRAINED SPOTTER
REPORT AND PHOTO (INCLUDING A RULER FOR
REFERENCE) RELAYED VIA TWITTER. AT
INTERSECTION OF OAK AND 8TH.
&&Local storm report, Feb 15, 11:54 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 2 S FIGURE FIVE 35.48N 94.36W
02/15/2023 E0.75 INCH CRAWFORD AR TRAINED SPOTTER
MOSTLY PEAS, A FEW UP TO DIME-PENNY SIZED.
AT INTERSECTION OF FAYETTEVILLE AND OLD
UNIONTOWN RDS.
&&Local storm report, Feb 16, 12:07 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL WILBURTON 34.92N 95.31W
02/16/2023 M0.75 INCH LATIMER OK EMERGENCY MNGR
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:33 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 42 min |
| Feb 15, 9:43 PM CST | Tornado Warning | TSA | Pittsburg | 30 min |
| Feb 15, 9:44 PM CST | Special Weather Statement | TSA | Cherokee, Delaware | 46 min |
| Feb 15, 9:48 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 57 min |
| Feb 15, 10:01 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 24 min |
| Feb 15, 10:03 PM CST | Special Weather Statement | TSA | Adair | 42 min |
| Feb 15, 10:07 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Feb 15, 10:12 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 33 min |
| Feb 15, 10:39 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 51 min |
| Feb 15, 10:44 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Feb 15, 10:48 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 42 min |
| Feb 15, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 52 min |
| Feb 15, 10:56 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 49 min |
| Feb 15, 11:14 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Feb 15, 11:31 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 44 min |
| Feb 15, 11:53 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Feb 16, 12:32 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Feb 16, 12:40 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.